Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1995, Volume 63, Issue 2

Congestion Pricing and Capacity of Large Hub Airports: A Bottleneck Model with Stochastic Queues<327:CPACOL>2.0.CO;2-D
p. 327-370

Joseph I. Daniel

This paper models and estimates congestion prices and capacity for large hub airports. The model includes stochastic queues, time-varying traffic rates, and endogenous, intertemporal adjustment of traffic in response to queuing delay and fees. Relative costs of queuing and schedule delays are estimated using data from Minneapolis-St. Paul. Simulations calculate equilibrium traffic patterns, queuing delays, schedule delays, congestion fees, airport revenues, airport capacity, and efficiency gains. The paper also investigates whether a dominant airline internalizes delays its aircraft impose. It tests game-theoretic specifications with atomistic, Nash-dominant, Stackelberg-dominant, and collusive-airline traffic.

Log In To View Full Content